Alert archive / New Jersey / Flash Flood Warnings in 2018

Flash Flood Warning 20, NWS New York, NY

August 11, 20185 counties in New Jersey

NWS New York, NY issued this flash flood warning at Aug 11, 2018, 7:10 AM EDT for 5 counties in New Jersey. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2018, 7:10 AM EDT (11:10 UTC)
Expired
Aug 11, 2018, 9:15 AM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ

The radar

The Philadelphia radar (KDIX), 94 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 7:26 AM EDTFLASH FLOOD1 E North Plainfield, NJWATER RESCUES OCCURING AT WATCHUNG AVENUE AND PEARL STREET.
Aug 11, 7:40 AM EDTFLASH FLOODFanwood, NJWIDESPREAD FLOODING ACROSS TOWN. TWO WATER RESCUES FROM VEHICLES.
Aug 11, 7:40 AM EDTFLASH FLOODScotch Plains, NJWIDESPREAD FLOODING ACROSS TOWN. TWO WATER RESCUES FROM VEHICLES.
Aug 11, 8:31 AM EDTFLASH FLOODHarrison, NJFRANK E. ROGERS BLVD UNDER WATER NEAR PATHWAY STATION IN HARRISON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 11.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2018-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2018-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

583 
WGUS51 KOKX 111110
FFWOKX
NJC003-013-017-031-039-111315-
/O.NEW.KOKX.FF.W.0020.180811T1110Z-180811T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
710 AM EDT SAT AUG 11 2018

The National Weather Service in Upton NY has issued a

* Flash Flood Warning for...
  Hudson County in northeastern New Jersey...
  Eastern Passaic County in northeastern New Jersey...
  Union County in northeastern New Jersey...
  Bergen County in northeastern New Jersey...
  Essex County in northeastern New Jersey...

* Until 915 AM EDT.

* At 710 AM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Newark, Paterson, Elizabeth, Passaic, Wayne, Plainfield,
  Bloomfield, Hackensack, Linden, Orange, Paramus, Ridgewood, Summit,
  Lyndhurst and Millburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 4061 7431 4059 7446 4067 7440 4065 7445
      4067 7446 4076 7436 4076 7438 4079 7437
      4082 7433 4086 7432 4090 7434 4090 7427
      4093 7429 4097 7428 4100 7432 4114 7422
      4101 7395 4060 7421 4059 7429

$$

NV
2 follow-up statements
761 
WGUS71 KOKX 111233
FFSOKX

Flash Flood Statement
National Weather Service New York NY
833 AM EDT SAT AUG 11 2018

NJC003-013-017-031-039-111315-
/O.CON.KOKX.FF.W.0020.000000T0000Z-180811T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hudson NJ-Passaic NJ-Union NJ-Bergen NJ-Essex NJ-
833 AM EDT SAT AUG 11 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM EDT FOR
HUDSON...EASTERN PASSAIC...UNION...BERGEN AND ESSEX COUNTIES...

At 832 AM EDT, heavy rain is occurring. Up to three inches of rain 
have already fallen. Road closures due to flash flooding have been 
reported in the area.

Some locations that will experience flooding include...
Newark, Paterson, Elizabeth, Passaic, Wayne, Plainfield, Bloomfield,
Hackensack, Linden, Orange, Paramus, Ridgewood, Summit, Lyndhurst and
Millburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 4061 7431 4059 7446 4067 7440 4065 7445
      4067 7446 4076 7436 4076 7438 4079 7437
      4082 7433 4086 7432 4090 7434 4090 7427
      4093 7429 4097 7428 4100 7432 4114 7422
      4101 7395 4060 7421 4059 7429

$$

MD
852 
WGUS71 KOKX 111307
FFSOKX

Flash Flood Statement
National Weather Service New York NY
907 AM EDT SAT AUG 11 2018

NJC003-013-017-031-039-111316-
/O.EXP.KOKX.FF.W.0020.000000T0000Z-180811T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hudson NJ-Passaic NJ-Union NJ-Bergen NJ-Essex NJ-
907 AM EDT SAT AUG 11 2018

...THE FLASH FLOOD WARNING FOR HUDSON...EASTERN PASSAIC...UNION...
BERGEN AND ESSEX COUNTIES WILL EXPIRE AT 915 AM EDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 4061 7431 4059 7446 4067 7440 4065 7445
      4067 7446 4076 7436 4076 7438 4079 7437
      4082 7433 4086 7432 4090 7434 4090 7427
      4093 7429 4097 7428 4100 7432 4114 7422
      4101 7395 4060 7421 4059 7429

$$

NV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:58 AM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 11, 3:58 AM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service New York NY
358 AM EDT Sat Aug 11 2018

.SYNOPSIS...
A frontal boundary will waver near the area through early next
week, with waves of low pressure riding along it. The front may
move offshore from Wednesday into Thursday, with another low and
frontal boundary expected to approach next Friday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Great Lakes trough will continue to amplify southwestward into
the Ohio Valley today while Bermuda ridging holds strong. In
between, a deep and moist SW flow will persist over the region
with southern stream shortwave energy over the Central
Appalachians early this morning getting lifted northeast
through the region through this afternoon. At the surface, a
weak stationary boundary will remain across the region.

The stage is set for numerous showers and sct thunderstorms to
work across the region this morning through afternoon. The
mesoscale predictability of where the heaviest convective
rainfall axes will lie across the Tri-State region today is low,
but moderate potential exists for locally torrential rain and
localized swaths of flash flooding through this afternoon. This
in response to shortwave lift encountering increasingly deep
moisture of around 2std PWATs, marginal instability, and a
focus for development/SW-NE training along a weak stalled
frontal boundary and outflows. A Flash Flood Watch continue for
the area through 8 am Sunday, although primary threat looks to
be through around midnight. See hydrology section for more
details on impacts.

There is a low prob for a few strong thunderstorms, with wet
microburst potential, mainly across NYC/NJ metro and LI with the
area lying on a moderate instability gradient, in a generally
weak shear environment.

There is generally a low risk for rip current development
Sunday, although could be locally moderate around the times of
low tide.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Heavy rain/flash flood focus/trigger becomes less clear
overnight into Sunday, with initial organized southern stream
shortwave energy moving NE, but train of subsequent convectively
induced vorts expected to continue up the coast. Indication
also that the stationary boundary over the area today may sink
south of the region in the wake of the shortwave tonight as the
developing upper low sinks farther south, and ridging builds
slightly into New England. This would bring in a slightly drier
and more stable airmass.

Based on above, and waning diurnal instability, expecting a
decrease in intensity/coverage of rain showers/thunderstorms
activity after midnight into early Sunday morning.

On Sunday, with a slightly drier but still marginally unstable
airmass across the region on the NE side of the developing closed
low, the threat for diurnal scattered shower and thunderstorm
activity exists. Slow storm motion will present a localized threat
for flash flooding. At this time appears the frontal boundary
may be just south of the region, but if it works north into
LI/NYC could be potential focus for more organized shower/tstm
activity and flooding.

There is generally a low risk for rip current development
Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Unsettled weather continues Sunday Night into early next week
as an upper low remains blocked to our west before finally
opening and passing across the area by mid week next week. Brief
ridging aloft late Wednesday-Thursday gives way to another
shortwave late in the week.

Models differ on strength and timing of early to mid week
shortwave, and again with the late week shortwave.

At this time, it appears the Sunday Night through Monday time
frame will be rather wet as a wave of low pressure approaches
from the south and passes Monday. If the upper low/trough opens
and moves east as expected, slightly drier conditions are
anticipated in the Tuesday night through Thursday time frame.
Friday may be unsettled, depending on the shortwave strength,
front and low.

Temps remain seasonably warm, if not above normal mid week behind a
weak front. A westerly wind, and sunshine could boost temps close to
90 in spots Wed-Thu. Clouds Sunday-Tue should keep temps closer to
normal.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Mostly VFR with periods of showers and a chance of a thunderstorm.
Shower/storm coverage may then lower late this morning/early in the
afternoon before ramping up again late in the afternoon. Threat of
showers/storms will be around all day, but timing an placement
confidence is low. Flight cats lower to MVFR in/near showers, and
brief IFR possible in heavier downpours.

Winds will vary from terminal to terminal with the stationary
front over the area, but will at least be on the light
side - below 8 kt. Gusts 25-35 kt possible in/near TSTMs.

.OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
.Saturday Night-Monday...MVFR or lower in showers and possible
thunderstorms. Local IFR possible.
.Tuesday-Wednesday...MVFR or lower possible with a chance of
showers and thunderstorms.

&&

.MARINE...
Sub SCA conditions expected through midweek with a stalled
frontal boundary over/near the waters.

&&

.HYDROLOGY...
Potential for training of showers and thunderstorms along a
stalled frontal boundary today into this evening, producing
rainfall rates of at least 1-2 inches per hour. Basin average 1
to 2 inches of rain are likely for much of the region through
this evening, with potential for localized swaths of 3 to 5
inches of rain.

Predictability is low on exactly where these axes of training
activity set up, but areas of minor urban and poor drainage
flooding are likely into this evening, with localized swaths of
flash flooding possible. In addition, flash flooding along
quick reacting creeks, streams and small rivers will be
realized if the higher end rainfall amounts fall across the
already wet NE NJ, Lower Hud, and SW CT river basins.

An additional 1 to 2 inches of rain is possible Sunday into
Monday, with additional rounds of diurnal convection possible
Tue and Wed. This may pose additional urban/poor drainage and
small stream flooding threats through early next week.

&&

.TIDES/COASTAL FLOODING...
Astronomical tides will be peaking with the new moon today. All
that is needed in most cases is around half foot or less of
tidal departures to reach minor coastal flooding.

Minor coastal flooding is expected with this evening/nighttime
high tide across vulnerable locales along the south shore bays
of Queens and Nassau, and along Coastal SW CT and Westchester.
Water levels will likely be touched or slightly exceeded across
vulnerable locales along Lower NY/NJ harbor and adjacent tidally
affected waterways as well as along Western LI Sound.

Another cycle of minor flooding is possible with the Sun Night
high tides, although ti appears to be slightly lower, as a weak
wave of low pressure approaches from the SW.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Sunday morning for CTZ005>012.
     Coastal Flood Advisory from 11 PM this evening to 1 AM EDT
     Sunday for CTZ009.
NY...Flash Flood Watch through Sunday morning for NYZ067>075-
     078>081-176>179.
     Coastal Flood Advisory from 11 PM this evening to 1 AM EDT
     Sunday for NYZ071.
     Coastal Flood Advisory from 7 PM this evening to midnight EDT
     tonight for NYZ178-179.
NJ...Flash Flood Watch through Sunday morning for NJZ002-004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...PW
AVIATION...JC
MARINE...NV/PW
HYDROLOGY...NV/PW
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Aug 11, 3:59 AM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
359 AM EDT Sat Aug 11 2018

ANZ330-335-338-340-345-350-353-355-120800-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
359 AM EDT Sat Aug 11 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>008-010>012-NJZ002-004-006-103>108-NYZ067>070-072>075-078>081-
176-177-120800-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern New Haven-Southern Middlesex-
Southern New London-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-
359 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-NYZ071-120800-
Southern Fairfield-Southern Westchester-
359 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ178-179-120800-
Southern Queens-Southern Nassau-
359 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Aug 11, 4:12 AM EDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service New York NY
412 AM EDT SAT AUG 11 2018

NYZ079-081-110915-
Southeast Suffolk-Northeast Suffolk-
412 AM EDT SAT AUG 11 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUFFOLK COUNTY...

At 412 AM EDT, a strong thunderstorm was located over Brookhaven
National Laboratory, or near Manorville, moving northeast at 5 mph.

Wind gusts up to 40 mph are possible with this storm.

This storm will be near...
  Manorville around 415 AM EDT.
  Wading River around 440 AM EDT.
  Calverton around 450 AM EDT.
  Riverhead around 515 AM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4082 7288 4086 7290 4089 7288 4096 7288
      4097 7287 4098 7281 4097 7277 4099 7270
      4099 7268 4091 7260 4081 7287
TIME...MOT...LOC 0812Z 232DEG 6KT 4089 7284

NV
Special weather statement, Aug 11, 4:52 AM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service New York NY
452 AM EDT SAT AUG 11 2018

NYZ078>081-110945-
Southwest Suffolk-Northwest Suffolk-Southeast Suffolk-Northeast
Suffolk-
452 AM EDT SAT AUG 11 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUFFOLK COUNTY...

At 452 AM EDT, a strong thunderstorm was located over Davis Park, or
near Patchogue, moving northeast at 25 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Patchogue around 505 AM EDT.
  Medford and Mastic Beach around 515 AM EDT.
  Shirley and Coram around 520 AM EDT.
  Middle Island and Center Moriches around 525 AM EDT.
  Manorville and Brookhaven National Laboratory around 530 AM EDT.
  Rocky Point around 535 AM EDT.
  Wading River around 540 AM EDT.
  Calverton around 545 AM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4065 7315 4066 7314 4069 7302 4072 7294
      4075 7290 4075 7292 4073 7294 4074 7297
      4074 7302 4072 7303 4071 7311 4097 7295
      4098 7273 4091 7259 4079 7271 4079 7274
      4078 7272 4076 7275 4066 7306 4064 7313
TIME...MOT...LOC 0852Z 211DEG 22KT 4067 7301

NV
Special weather statement, Aug 11, 5:28 AM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service New York NY
528 AM EDT SAT AUG 11 2018

NYZ079-081-111030-
Southeast Suffolk-Northeast Suffolk-
528 AM EDT SAT AUG 11 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUFFOLK
COUNTY...

At 528 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mattituck to Riverhead to near
Westhampton. Movement was east at 15 mph.

Wind gusts up to 50 mph are possible with these storms.

These storms will be near...
  Mattituck around 545 AM EDT.
  Shinnecock Hills and Peconic around 600 AM EDT.
  Southold around 605 AM EDT.
  Southampton around 610 AM EDT.
  Greenport around 620 AM EDT.
  Noyack and Shelter Island around 625 AM EDT.
  Sag Harbor and Bridgehampton around 630 AM EDT.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4087 7235 4077 7270 4099 7271 4101 7259
      4110 7241 4114 7236 4116 7219 4111 7230
      4113 7231 4111 7233 4108 7227 4105 7226
      4104 7220 4111 7214 4108 7214 4107 7216
      4106 7214 4096 7213
TIME...MOT...LOC 0928Z 268DEG 14KT 4102 7262 4089 7262 4076 7262

NV
Special weather statement, Aug 11, 6:52 AM EDT, 18 minutes before
Special Weather Statement
National Weather Service New York NY
652 AM EDT SAT AUG 11 2018

NJZ105>108-111145-
Eastern Union-Eastern Essex-Western Union-Western Essex-
652 AM EDT SAT AUG 11 2018

...A STRONG THUNDERSTORM WILL AFFECT UNION AND SOUTHERN ESSEX
COUNTIES...

At 652 AM EDT, a strong thunderstorm was located over Plainfield,
moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Newark, Elizabeth, Plainfield, Linden, Orange, Summit, Millburn,
Clark, Union, East Orange, Irvington, West Orange, Westfield, Rahway
and Maplewood.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4061 7431 4059 7446 4060 7446 4062 7442
      4066 7440 4067 7440 4066 7442 4066 7444
      4065 7445 4067 7446 4068 7445 4072 7439
      4075 7437 4084 7425 4067 7413 4064 7416
      4065 7419 4061 7421 4060 7423 4059 7429
TIME...MOT...LOC 1052Z 238DEG 17KT 4064 7440

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:27 AM EDTCoastal Flood StatementOKXEssex, Hudson, Union19 hr
Aug 11, 6:41 AM EDTAreal Flood AdvisoryOKXBergen, Essex, Passaic, Union2 hr
Aug 11, 6:52 AM EDTSpecial Weather StatementOKXEssex, Union53 min
Aug 11, 7:30 AM EDTAreal Flood AdvisoryOKXHudson90 min
Aug 11, 7:59 AM EDTAreal Flood AdvisoryOKXBergen, Hudson91 min
Aug 11, 8:09 AM EDTSpecial Weather StatementOKXHudson36 min
Aug 11, 8:14 AM EDTFlash Flood WarningOKXBergen, Hudson109 min
Aug 11, 2:57 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union2 hr
Aug 11, 3:57 PM EDTFlash Flood WarningOKXBergen, Essex, Passaic2 hr
Aug 11, 4:39 PM EDTAreal Flood AdvisoryOKXBergen3 hr
Aug 11, 4:50 PM EDTCoastal Flood StatementOKXEssex, Hudson, Union33 hr
Aug 11, 5:30 PM EDTFlash Flood WarningOKXBergen2 hr
Aug 11, 5:50 PM EDTFlash Flood WarningOKXBergen, Essex, Passaic85 min
Aug 11, 6:02 PM EDTFlash Flood WarningOKXBergen, Essex, Passaic118 min
Aug 11, 6:11 PM EDTAreal Flood AdvisoryOKXHudson40 min
Aug 11, 7:55 PM EDTAreal Flood AdvisoryOKXEssex3 hr

Nearby

Flash Flood Warnings in New Jersey, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.